Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 19, NWS Morristown, TN

June 18, 2025Cocke County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jun 18, 2025, 5:33 PM EDT for Cocke County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2025, 5:33 PM EDT (21:33 UTC)
Expired
Jun 18, 2025, 9:00 PM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Cocke County, TN

The radar

The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:57 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 18, 2:57 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
257 PM EDT Wed Jun 18 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 220 PM EDT Wed Jun 18 2025

Key Messages:

1. Showers and storms will be more isolated this afternoon with
increasing chances overnight and into the morning hours.

2. Scattered showers and storms expected tomorrow afternoon.

3. The best chance for a strong to severe storm will be late
tonight into the morning hours and possibly another window
tomorrow afternoon. The main threat will be damaging winds.

Discussion:

A slow moving trough is present from the Great Lakes to the Gulf
Coast tonight and tomorrow. A surface low over the Great Lakes
will bring a cold front through the region tomorrow evening. A wet
pattern will be in place through tomorrow with showers and storms
more isolated this afternoon with increasing chances overnight and
into the morning hours. The round of activity late tonight and
into the morning hours will likely be weakening as it moves in
from upstream in Middle TN and KY. It could still produce gusty
winds as it moves through. The HRRR suggests some bowing may be
possible. Overall, CAMs are not in good agreement on timing and
the HRRR seems more aggressive about organization (although I
still think the marginal SPC has is appropriate as activity decays
this far east). Given the timing of this round, instability will
be low. Effective shear will also be low around 20 knots with a
low level inversion likely in the morning hours.

Another round of showers and storms are possible tomorrow
afternoon as the cold front approaches. The CAMs aren't excited
about this round either but instability will be good in the
afternoon with CAPE around 2500 J/kg expected. Effective shear
will be a bit higher around 35 knots by this time.

Uncertainty is higher than normal on timing, intensity and
coverage of storms. With wet soils and elevated waterways,
flooding is once again a concern. Pwat values will be around 1.8
inches late tonight into the morning hours decreasing through late
morning and afternoon. Heavy downpours with high rain rates are
likely. At least the first round of activity looks progressive but
flooding issues will still be possible.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 220 PM EDT Wed Jun 18 2025

Key Messages:

1. Drier air filters into the region Thursday night through the
weekend.

2. Sunny and warm will lead to temperatures in the 90s and Heat
Index values in the triple digits over the weekend and next week.

Discussion:

Thursday evening into the overnight hours will see the front finally
move through giving one last chance of more widespread showers and
storms right along the boundary. The chances for storms won't last
for very long as by sunrise on Friday we switch over from a cool wet
pattern to a hot and muggy pattern.

The front will do very little to cool the daytime temperatures on
Friday. Unfortunately, the heat will build into the region on Sunday
through early next week and an of high pressure sits over the
eastern U.S. Heat index values from 100 to 105 degrees will be
possible for several TN Valley locations. Rain chances will creep
back into the forecast starting Monday. With increased dew points and
hot temperatures we can expect at times to see afternoon showers and
thunderstorms sparked off, but the oppressive ridge will likely put
a damper on any widespread precipitation chances over the weekend
and through the first half of next week. If the ridge slides off
further into the Atlantic next week and we sit on the western edge
of it we could see the return of more widespread storms, but if it
remains squarely on top of us the heat and humidity will be the only
constant companion next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Wed Jun 18 2025

Showers and storms will be more isolated this afternoon, with
increasing chances late tonight into tomorrow morning. MVFR and
possibly IFR CIGs are likely late tonight into the morning hours.
Showers and storms will be off and on. Southwesterly winds will be
breezy during the daytime hours and near any storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             72  86  69  90 /  30  90  20  10
Knoxville McGhee Tyson Airport, TN  70  83  67  87 /  40  90  30  10
Oak Ridge, TN                       70  83  67  87 /  40 100  20   0
Tri Cities Airport, TN              67  82  64  84 /  20  90  40   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SHORT TERM...McD
AVIATION...McD
Hazardous weather outlook, Jun 18, 3:13 PM EDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
313 PM EDT Wed Jun 18 2025

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-191915-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
313 PM EDT Wed Jun 18 2025 /213 PM CDT Wed Jun 18 2025/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms are expected through tonight.
Some storms may produce locally heavy rainfall and gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A frontal boundary will move across the region Thursday evening,
possibly producing a line of storms. Isolated severe storms are
possible during the afternoon and early evening hours with the
main concern being damaging winds and locally heavy rainfall.

Heat index values exceeding 100 degrees will be possible generally
along and south of I-40 over the weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Special weather statement, Jun 18, 4:17 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Morristown TN
417 PM EDT Wed Jun 18 2025

TNZ085-100>102-182100-
West Polk TN-East Polk TN-Bradley TN-McMinn TN-
417 PM EDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRADLEY...POLK AND
SOUTH CENTRAL MCMINN COUNTIES THROUGH 500 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wildwood Lake, or 11 miles south of Cleveland, moving northeast at
15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cleveland, Benton, East Cleveland, Wildwood Lake, South Cleveland,
Calhoun, Waterville, Conasauga, Parksville, and Red Clay State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3499 8497 3502 8496 3503 8498 3539 8465
      3517 8436 3499 8460
TIME...MOT...LOC 2017Z 228DEG 8KT 3502 8484

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:06 PM EDTSpecial Weather StatementMRXGreene39 min
Jun 17, 8:34 PM EDTSpecial Weather StatementMRXWashington41 min
Jun 17, 8:48 PM EDTSpecial Weather StatementMRXHawkins42 min
Jun 17, 9:09 PM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan, Washington66 min
Jun 17, 9:15 PM EDTSpecial Weather StatementMRXSullivan45 min
Jun 17, 10:47 PM EDTSpecial Weather StatementMRXCarter, Johnson43 min
Jun 18, 4:17 PM EDTSpecial Weather StatementMRXBradley, Polk43 min
Jun 18, 4:49 PM EDTAreal Flood AdvisoryMRXCocke44 min
Jun 18, 7:26 PM EDTSpecial Weather StatementMRXCocke49 min
Jun 17, 9:47 PM EDTSevere Thunderstorm WarningMRXRussell, Scott, Washington, Wise, City of Norton58 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.